Oregon, 2011

Heavy Snow in Oregon, February 23 to 25, 2011

February 23 to 25, 2011 · NWS MFR · 10 events in 10 counties and zones

An unusually cold air mass combined with Pacific moisture to bring widespread snow down to sea level in Southern Oregon.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
10

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFR wrote it up.

An unusually cold air mass combined with Pacific moisture to bring widespread snow down to sea level in Southern Oregon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before the first event at Feb 23, 8:34 PM PST, 1 hour 26 minutes earlier.

Area forecast discussion, Feb 23, 8:34 PM PST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
834 PM PST WED FEB 23 2011

.DISCUSSION...CURRENT SATELLITE IMAGE SHOWS A MOIST NORTHWEST FLOW
ALOFT MOVING OVER THE REGION. HOWEVER RADAR AND A LOOK AT SEVERAL
SURFACE OBSERVATIONS SUGGEST MOST OF THE PRECIPITATION IS MAINLY
ALONG AND NORTH OF THE UMPQUA DIVIDE. IN ADDITION MANY LOCATIONS
ARE SHOWING LOW DEWPOINT VALUES WHICH SUGGEST THAT PRECIPITATION
THAT IS MOVING OVER SOUTHWEST OREGON HAS NOT MOISTEN THE LOWER
PART OF THE ATMOSPHERE ENOUGH FOR PRECIPITATION TO REACH THE
GROUND. THE 0Z SOUNDING SHOWS A MOIST LAYER BETWEEN 850 AND 700
MB WITH DRYING ABOVE 700 MB AND BELOW 850 MB. THEREFORE HAVE
SCALED BACK ON POPS...QPF AND SNOW AMOUNTS MAINLY IN THE ROGUE
VALLEY...EAST OF THE CASCADES MAINLY FROM SOUTHERN LAKE AND KLAMATH
COUNTY AND NORTHERN CALIFORNIA.

HOWEVER...WE ARE STILL EXPECTED TO GET IMPACTED MAINLY AFTER
MIDNIGHT WITH WET SNOW DOWN TO THE VALLEY FLOOR WITH THE POTENTIAL
FOR 1-2 INCHES IN MEDFORD PROPER AND 3-5 INCHES ABOVE 2000 FT BY
DAYBREAK THURSDAY MORNING.

A PRELIMINARY LOOK AT THE 0Z NAM CROSS SECTION SUGGEST THE SNOW
SHOWERS COULD BE MOST FREQUENT BETWEEN MIDNIGHT AND 6 AM PST
THURSDAY AND AGAIN THURSDAY AFTERNOON. HOWEVER THERE ARE SOME
INDICATIONS THAT THERE COULD BE SOME DRYING IN THE LOWER PART OF
THE ATMOSPHERE EARLY IN THE AFTERNOON...THEN BECOMING MOIST LATE
IN THE AFTERNOON. TAKING THIS AT FACE VALUE WOULD RESULT IN MOST
ACCUMULATING SNOW DEVELOPING FROM ABOUT MID AFTERNOON THURSDAY
INTO THURSDAY EVENING. PETRUCELLI

&&

.AVIATION...CIGS WILL VARY FROM VFR TO MVFR AND LOCAL IFR IN THE
UMPQUA BASIN AND ROGUE VALLEY FROM NOW UNTIL MIDNIGHT. CIGS THEN
LOWER TO IFR WITH OCCASIONAL MVFR CONDITIONS AFTER MIDNIGHT
THROUGH THURSDAY MORNING AS COLD FRONT MOVES INTO THE AREA. MTNS
ALSO WILL BE OBSCURED THURSDAY. THE MAIN CONCERN WILL BE
PRECIPITATION WHICH IS EXPECTED TO BE IN THE FORM OF SNOW FOR ALL
TERMINALS EXCEPT FOR KOTH WHICH SHOULD HAVE A RAIN/WET SNOW MIX
MOST HOURS.

&&

.PREV DISCUSSION... /ISSUED 240 PM PST WED FEB 23 2011/

SHORT TERM...A STRONG 500MB CLOSED LOW NEAR THE NORTH WASHINGTON
COAST WILL SLOWLY MOVE SOUTHWARD ALONG THE PACIFIC NORTHWEST COAST
AND IS FORECAST TO BE NEAR THE CENTRAL OREGON COAST BY LATE THURSDAY
NIGHT. DEEP WESTERLY FLOW FROM OFF THE OCEAN WILL BECOME
INCREASINGLY MOIST TONIGHT AND THURSDAY AS THE LOW SINKS FURTHER
SOUTH. LATEST RADAR IMAGERY SHOWS WIDESPREAD SHOWERS ALREADY
OCCURRING ACROSS NORTHWEST OREGON AND THIS AREA WILL GRADUALLY SHIFT
SOUTHWARD OVER SOUTHWEST OREGON TONIGHT AND THURSDAY MORNING.
SHOWERS SHOULD BEGIN TO INCREASE OVER NORTHWEST CALIFORNIA LATE
THURSDAY MORNING. MOST LIKELY...THIS WILL BE THE COLDEST AIR MASS OF
THE SEASON AND WILL BEGIN TO SPREAD OVER THE REGION LATE TONIGHT AND
THURSDAY THEN DEEPEN FURTHER FRIDAY AND SATURDAY. 850MB TEMPERATURES
ARE FORECAST TO RANGE FROM -8 TO -10 DEGREES CENTIGRADE WEST OF THE
CASCADES BY SATURDAY MORNING AND -11 TO -15 DEGREES C CASCADES
EASTWARD. WE CURRENTLY HAVE WIDESPREAD WINTER STORM WARNINGS IN
EFFECT FROM THE COAST TO THE CASCADES IN OREGON TO COVER THIS WINTER
WEATHER PATTERN. A MIXTURE OF WINTER WARNINGS AND ADVISORIES COVER
MOST OF NORTHERN CALIFORNIA BEGINNING THURSDAY.

BY FRIDAY THE AXIS OF A SOUTHWEST TO NORTHEAST ORIENTED TROUGH
WILL MOVE ACROSS NORTHERN CALIFORNIA. MOST OF THE HEAVIER
PRECIPITATION WILL MOVE SOUTH OF OUR AREA FRIDAY WITH JUST SOME
LINGERING SHOWER ACTIVITY MAINLY OVER NORTHERN CALIFORNIA.
A MUCH DRIER NORTHERLY FLOW WILL SPREAD OVER THE REGION FRIDAY NIGHT
AND SATURDAY. CLEARING SKIES COMBINED WITH SNOW ON THE GROUND AND A
VERY COLD AIR MASS WILL ALLOW TEMPERATURES TO PLUMMET INTO THE TEENS
AND 20S WEST OF THE CASCADES SATURDAY MORNING AND SINGLE DIGITS OR
LOWER FROM THE CASCADES EASTWARD.   HOLTZ

LONG TERM...SATURDAY NIGHT FEBRUARY 27TH THROUGH EARLY THURSDAY
MARCH 3RD...DESPITE SIGNIFICANT WEATHER CHANGES DURING THIS PERIOD
MODEL GUIDANCE IS IN VERY GOOD AGREEMENT. SATURDAY NIGHT INTO SUNDAY
THE AREA WILL STILL BE UNDER REMNANT COLD AND DRY AIR FROM THE
ARCTIC AIR INTRUSION FROM THE NORTH AND EAST. THUS...THIS MEANS
ANOTHER COLD MORNING ON SUNDAY (THOUGH NOT LIKELY TO BE AS COLD AS
SATURDAY MORNING)...WITH MOSTLY TEENS ON THE EAST SIDE AND 20S ON
THE WEST SIDE. THROUGH LATE SUNDAY SOME LIGHT OVERRUNNING
PRECIPITATION IS POSSIBLE UNDER SOUTHWEST FLOW PRIMARILY ALONG AND
NEAR THE COAST...WHILE THE AIR MASS MODIFIES ACROSS ALL AREAS DUE TO
INCREASING SOUTHWEST FLOW.

MONDAY THROUGH MONDAY NIGHT SOUTH AND SOUTHEAST FLOW WILL INCREASE
FURTHER ACROSS THE AREA...GETTING MODERATE AND GUSTY IN PLACES LIKE
THE SHASTA VALLEY...ASHLAND...AND ALONG THE CURRY COAST. TUESDAY
INTO EARLY WEDNESDAY SHOWER ACTIVITY WITH A FRONTAL BOUNDARY
OFFSHORE IS LIKELY TO BEGIN TO AFFECT THE AREA...THOUGH MOST OF THIS
WILL STAY WEST OF THE CASCADES.

WEDNESDAY INTO THURSDAY YIELDS A FAIRLY HIGH LIKELIHOOD OF A
SIGNIFICANT STORM SYSTEM ACROSS THE AREA UNDER SOUTH AND SOUTHWEST
FLOW. THERE IS SOME CONCERN ABOUT HOW HIGH SNOW LEVELS WILL RISE
WITH THIS SYSTEM...AS SOME GUIDANCE PUSHES THEM TO 5 TO 6KFT. THE
JET STREAM WILL BE COMING INTO THE AREA FROM NORTHEAST OF
HAWAII...SO AVAILABLE MOISTURE IS LIKELY TO BE ABUNDANT. THE MOUNT
SHASTA AREA AS WELL AS THE MOUNTAINS COULD SEE SIGNIFICANT SNOWFALL
MEASURED IN FEET. THOSE NEAR CREEKS AND RIVERS THAT SEE FLASHY RISES
DUE TO SNOW MELT SHOULD KEEP A CLOSE EYE ON THIS STORM SYSTEM. AT
THIS POINT THIS LOOKS LIKE A SIGNIFICANT PRECIPITATION EVENT THAT
COULD BE OF REASONABLY LONG DURATION. IF SNOW LEVELS RISE TO THE
HIGHER END...WE WILL SEE SIGNIFICANT RISES ON AREA RIVERS THAT WILL
OF CONCERN.

BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR ORZ021>026.
     WINTER STORM WARNING UNTIL 4 PM PST THURSDAY FOR ORZ027-028.

CA...WINTER STORM WARNING FROM 10 AM THURSDAY TO 4 AM PST FRIDAY FOR
     CAZ080.
     WINTER WEATHER ADVISORY FROM 10 AM THURSDAY TO 4 AM PST FRIDAY
     FOR CAZ082-083-085.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 3 AM PST FRIDAY
     FOR PZZ356.
     HAZARDOUS SEAS WARNING UNTIL 4 PM PST THURSDAY FOR PZZ350.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 AM PST THURSDAY FOR
     PZZ370.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THURSDAY FOR PZZ370.
     HAZARDOUS SEAS WARNING UNTIL 10 PM PST THURSDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 PM PST THIS
     EVENING FOR PZZ376.
Hazardous weather outlook, Feb 23, 2:00 AM PST, 20 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
200 AM PST WED FEB 23 2011

ORZ021>028-240100-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY-
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
200 AM PST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...TODAY

WINTER STORM WARNING IN EFFECT FROM 4 PM PST. SEE WINTER WEATHER
MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING CONTINUES TO 4 PM PST THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-240100-
WESTERN SISKIYOU COUNTY-
200 AM PST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 PM PST
FRIDAY. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ081>083-240100-
CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
200 AM PST WED FEB 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING TO LATE
THURSDAY NIGHT. SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

GLASER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 heavy snow. Local standard time, as filed.

Heavy Snow, South Central Oregon Coast

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
South Central Oregon Coast forecast zone
Reported by
COOP Observer
Coordinates
42.979, -123.829 (the zone’s center; the record gives no point)

The cooperative observer at Port Orford #2 reported 3.0 inches of snow in 24 hours ending at 25/0730 PST. The cooperative observer at Bandon reported 2.0 inches of snow in 24 hours ending at 25/2000 PST. A spotter 1SE Coos Bay reported 1.5 inches of snow at 24/0645 PST. A spotter at KJCH radio in Bandon reported 2.0 inches of snow overnight ending at 25/0900 PST. A spotter 2NNW Sitkum reported 2.5 inches of snow in 11 hours ending at 24/0900 PST. A CoCoRAHS observer 5.0E Port Orford reported 1.8 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 6.2S Bandon reported 1.0 inches of snow in 24 hours ending at 25/1000 PST.

Heavy Snow, Curry County Coast

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Curry County Coast forecast zone
Reported by
Trained Spotter
Coordinates
42.467, -124.215 (the zone’s center; the record gives no point)

A spotter 4SE Harbor reported 0.5 inches of snow in 12 hours ending at 24/0900 PST. A spotter 4NE Gold Beach reported 0.3 inches of snow at 25/0458 PST. A CoCoRAHS observer 6.4NE Agness reported 0.5 inches of snow in 24 hours ending at 25/1000 PST.

Heavy Snow, Central Douglas County

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Central Douglas County forecast zone
Reported by
COOP Observer
Coordinates
43.235, -123.636 (the zone’s center; the record gives no point)

The cooperative observer at Glide reported 2.7 inches of snow in 24 hours ending at 24/1000 PST. The cooperative observer at Oakland reported 1.0 inches of snow in 24 hours ending at 24/1000 PST. The cooperative observer at Lookinglass reported 3.0 inches of snow in 24 hours ending at 24/1000 PST and another 1.0 inches in 24 hours ending at 25/1000 PST. The cooperative observer at Idleyld Park reported 3.5 inches of snow in 24 hours ending at 24/1700 PST. The fire department in Camas Valley reported 10.0 inches of snow overnight ending at 24/0900 PST. The Forest Service in Glendale reported 4.0 inches of snow overnight in the Glendale/Azalea area ending at 24/0900 PST.

A spotter 9E Roseburg reported 0.8 inches of snow overnight ending at 24/0800 PST. |A spotter 4SSW Roseburg reported 2.0 inches of snow overnight ending at 24/0800 PST.

A CoCoRAHS observer 6.9NNW Oakland reported 1.2 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 4.5W Oakland reported 0.5 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 4ESE Idleyld Park reported 0.5 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 1.8 NE Tenmile reported 1.5 inches of snow in 24 hours ending at 25/1000 PST.

Heavy Snow, Eastern Curry County & Josephine County

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Eastern Curry County & Josephine County forecast zone
Reported by
COOP Observer
Coordinates
42.417, -123.886 (the zone’s center; the record gives no point)

The cooperative observer at Cave Junction reported 3.0 inches of snow in 24 hours ending at 25/1000 PST. The cooperative observer at Grants Pass reported 0.5 inches of snow in 24 hours ending at 25/1000 PST.

A spotter 1SSW OBrien reported 4.0 inches of snow overnight ending at 24/0800 PST. |A spotter 2NNE Selma reported 4.0 inches of snow in 12 hours ending at 24/0900 PST, then another 2.0 inches in 12 hours ending at 25/0900 PST. A spotter 1WSW Williams reported 3.0 inches of snow in 12 hours ending at 24/1030 PST, then another 1.0 inches in 1 hour ending at 24/1800 PST. A spotter S Murphy reported 2.0 inches of snow overnight ending at 25/0800 PST. A spotter 4SSW Applegate reported 1.5 inches of snow in 12 hours ending at 25/0900 PST. A spotter 5NNE Selma reported 3.0 inches of snow overnight ending at 25/0900 PST.

A CoCoRAHS observer 10NNW Grants Pass reported 1.6 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 3.7E Cave Junction reported 4.5 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 1N Williams reported 1.4 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 2SW OBrien reported 6.2 inches of snow in 24 hours ending at 25/1000 PST.

Heavy Snow, Eastern Douglas County Foothills

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Eastern Douglas County Foothills forecast zone
Reported by
COOP Observer
Coordinates
43.285, -123.179 (the zone’s center; the record gives no point)

The cooperative observer at Toketee Falls reported 5.0 inches of snow in 24 hours ending at 24/2000 PST. A spotter 11WSW Steamboat reported 1.5 inches of snow in 12 hours ending at 24/0900 PST.

Heavy Snow, Jackson County

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Jackson County forecast zone
Reported by
COOP Observer
Coordinates
42.432, -122.728 (the zone’s center; the record gives no point)

The cooperative observer at Prospect reported 4.0 inches of snow in 24 hours ending at 24/2000 PST. WFO Medford recorded a storm total of 2.0 inches of snow ending at 25/0900 PST.

A spotter 4SSW Applegate reported 1.5 inches of snow in 24 hours ending at 24/0800 PST, then another 1.5 inches in 12 hours ending at 25/0800 PST. A spotter 1SSE Ashland reported 6.0 inches of snow in 12 hours ending at 24/0730 PST, then another 3.5 inches from 24/1530 until 24/1745 PST, and finally 2.5 inches in 12 hours ending at 25/1830 PST...for a storm total of 12.0 inches. A spotter 2WNW Ashland reported 6.2 inches of snow in 24 hours ending at 24/2000 PST. About 4 inches fell the night before and in the morning, then another 2 inches fell in the evening. A spotter 2SE Ashland reported 7.0 inches of snow in 24 hours ending at 24/2000 PST. A spotter 6SW Shady Cove reported 1.0 inches of snow overnight ending at 25/0800 PST. A spotter 5SE Ruch reported 0.5 inches of snow in an hour ending at 25/0640 PST.

An NWS employee N Ashland reported 5.0 inches of snow in 9 hours ending at 24/0800 PST, 3.0 of which fell in the last 4 hours. An NWS employee 2ESE Ashland reported 5.0 inches of snow in 10 hours ending at 24/0900, most of it falling between 24/0400 and 24/0800 PST. An NWS employee 5E Medford reported 0.5 inches of snow in the past hour ending at 25/1730 PST. A member of the public 1SW Talent reported 1.5 inches of snow in 20 minutes ending at 24/0710 PST.

A CoCoRAHS observer 1.1ENE Talent reported 3.5 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 3SSE Medford reported 1.5 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 5.0SSW Medford reported 1.5 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 1SE Ashland reported 6.0 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 5.7NW Central Point reported 1.5 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 8.9WSW Jacksonville reported 5.0 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 0.2W Gold Hill reported 2.0 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 7SW Prospect reported 2.8 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 1.4ESE Ashland reported 7.8 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 10N Central Point reported 0.8 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 1.0NW Medford reported 1.2 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 3SSE Medford reported 1.8 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 1WNW Ashland reported 2.0 inches of snow in 24 hours ending at 25/1000 PST. A CoCoRAHS observer 0.5SSW Jacksonville reported 2.2 inches of snow in 24 hours ending at 25/1000 PST.

Heavy Snow, South Central Oregon Cascades

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
South Central Oregon Cascades forecast zone
Reported by
COOP Observer
Coordinates
42.801, -122.519 (the zone’s center; the record gives no point)

The cooperative observer at 3NNW Lemolo Lake reported 7 inches of snow in 24 hours ending at 23/1000 PST, then another 11 inches in 24 hours ending at 24/1000 PST, then 2 more inches in 24 hour ending at 25/1000 PST.| |The cooperative observer at Crater Lake reported 2 inches of snow in 24 hours ending at 23/1000 PST, then another 14 inches in 24 hours ending at 24/1000 PST, then 9 more inches in 24 hour ending at 25/1000 PST.

The cooperative observer at Odell Lake reported 2.8 inches of snow in 24 hours ending at 23/1000 PST, then another 9.3 inches in 24 hours ending at 24/1000 PST, then 1.7 more inches in 24 hour ending at 25/1000 PST.

Heavy Snow, Siskiyou Mountains & Southern Oregon Cascades

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Siskiyou Mountains & Southern Oregon Cascades forecast zone
Reported by
COOP Observer
Coordinates
42.495, -122.645 (the zone’s center; the record gives no point)

The cooperative observer at Howard Prairie reported 8 inches of snow in 24 hours ending at 24/1000 PST, then another 9 inches in 24 hours ending at 25/1000 PST.|A member of the public at the Tiger Sanctuary 25E Eagle Point reported 12.0 inches of snow in 24 hours ending at 24/1800 PST.

Heavy Snow, Klamath Basin

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Klamath Basin forecast zone
Reported by
COOP Observer
Coordinates
42.686, -121.650 (the zone’s center; the record gives no point)

A spotter 1SSW Keno reported 15.0 inches of snow in 24 hours ending at 25/0600 PST. The cooperative observer at Klamath Falls reported 5.0 inches of snow in 24 hours ending at 24/0600 PST and 3.2 inches in 24 hours ending at 25/1000 PST. The cooperative observer in Keno reported 10.0 inches of snow in 24 hours ending at 24/0800 PST. A spotter 1NW Klamath Falls reported 6.0 inches of powdery snow between 23/2100 PST and 24/0715 PST. A member of the public in Klamath Falls reported 5.0 inches of snow in 2 hours ending at 24/0630 PST. A CoCoRAHS observer 3.3E Klamath Falls reported 3.5 inches of snow in 24 hours ending at 25/0800 PST.

Heavy Snow, Northern & Eastern Klamath County & Western Lake County

When
February 23, 10:00 PM PST to February 25, 8:00 PM PST
Where
Northern & Eastern Klamath County & Western Lake County forecast zone
Reported by
COOP Observer
Coordinates
42.740, -121.018 (the zone’s center; the record gives no point)

The cooperative observer at Chemult reported 5.9 inches of snow in 24 hours ending at 24/1000 PST and 1.1 inches in 24 hours ending at 25/1000 PST.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2011Every state in 2011This day in weather historyWarnings in Oregon, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 277168, 277170, 277173, 277175, 277181, 277188, 277190, 277194, 277196, 277197.